DOI QR코드

DOI QR Code

THERMAL STRESSES IN A SEMI-INFINITE SOLID CYLINDER SUBJECTED TO INTERNAL HEAT GENERATION

  • Received : 2012.06.19
  • Published : 2015.10.31

Abstract

The present paper deals with the determination of displacement and thermal stresses in a semi-infinite circular cylinder defined as $0{\leq}r{\leq}b$, $0{\leq}z<{\infty}$, due to internal heat generation within it. A circular cylinder is considered having arbitrary initial temperature and subjected to time dependent heat flux at the fixed circular boundary (r = b) whereas the zero temperature at the lower surface (z = 0) of the semi-infinite circular cylinder. The governing heat conduction equation has been solved by using integral transform method. The results are obtained in series form in terms of Bessel functions. The results for displacement and stresses have been computed numerically and illustrated graphically.

References

  1. K. C. Deshmukh, S. D. Warbhe, and V. S. Kulkarni, Quasi-static thermal stresses due to heat generation in a thin hollow circular disk, J. Thermal Stresses 31 (2008), no. 8, 698-705. https://doi.org/10.1080/01495730802194078
  2. V. S. Gogulwar and K. C. Deshmukh, Thermal stresses in a thin circular plate with heat sources, J. Indian Academy Math. 27 (2005), no. 1, 129-141.
  3. V. S. Kukarni and K. C. Deshmukh, Quasi-static thermal stresses in a thick circular plate, J. Appl. Math. Modelling 31 (2007), no. 8, 1479-1488. https://doi.org/10.1016/j.apm.2006.04.009
  4. V. S. Kukarni and K. C. Deshmukh, Quasi-static thermal stresses in steady state thick circular plate, J. Brazillian Society of Mechanical Sciences and Engineering 30 (2008), no. 2, 174-179.
  5. W. Nowacki, The state of stresses in a thick circular plate due to temperature field, Bull. Acad. Polon. Sci. Scr. Scl. Tech. 5 (1957), p. 227.
  6. M. N. Ozisik, Boundary Value Problems of Heat Conduction, International Text book Company, Scranton, Pennsylvania, pp. 148-163, 1968.
  7. P. C. Wankhede, On the quasi-static thermal stresses in a circular plate, Indian J. Pure Appl. Math. 13 (1982), no. 11, 1273-1277.